West Virginia, 2014

Winter Storm and Winter Weather in West Virginia, January 25, 2014

January 25, 2014 · NWS RLX · 34 events in 34 counties and zones

Strong warm air advection in the Ohio Valley helped snow to develop just before dawn in the Ohio River counties. The snow spread quickly east.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Strong warm air advection in the Ohio Valley helped snow to develop just before dawn in the Ohio River counties. The snow spread quickly east. Lulls in the snowfall developed during the midday. A strong cold front and its associated mid level disturbance helped trigger more showery snow during the early evening. Lightning and thunder was even observed, causing white out conditions for about 30 minutes.

Snow totals of 4 to 7 inches fell across Roane and Braxton Counties, where the convection bands trained a bit longer. Meanwhile, snow accumulations of 2 to 4 inches were more common in southern West Virginia, with 3 to 5 inches across the northern lowlands and the central mountain counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 25, 5:32 AM EST, 28 minutes earlier.

Area forecast discussion, Jan 25, 5:32 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
532 AM EST SAT JAN 25 2014

.SYNOPSIS...
STRONG WARM AIR ADVECTION. ONE BAND OF SNOW THIS MORNING. COLD FRONT
WITH SNOW SHOWERS SATURDAY EVENING. ARCTIC FRONT LATE SUNDAY
NIGHT/EARLY MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WINDS AND TEMPERATURES BOTH INCREASED OVERNIGHT. TEMPERATURE AT
ELKINS WAS ZERO DEGREES AT 05Z...THEN 27 DEGREES AT 09Z.

INITIAL BAND OF SNOW WITH THE STRONG WARM AIR ADVECTION SEEMS TO BE
ON SCHEDULE.  STARTED SNOWING AT ATHENS OHIO BY 09Z. HAVE AN INCH OF
ACCUM BY DAWN IN PORTIONS OF SOUTHEAST OHIO.

THE STRONG WARM AIR ADVECTION BEGINS TO WANE 15Z TO 18Z.  STILL
THINKING A RELATIVE LULL IN SNOW DEVELOPS DURING THE EARLY
AFTERNOON.  HOWEVER...A STRONG 500 MB VORT MAX DROPS SE AND SWINGS
THROUGH LATE THIS AFTERNOON WITH THE ARCTIC FRONT.  THIS WILL
INITIATE ANOTHER ROUND OF STRONG GUSTY WINDS AND SNOW SHOWERS.
INCLUDED BLOWING SNOW IN THE HAZARDS.

HAVE GUSTS OF 35 TO 45 MPH COMMON TODAY...BUT WILL NEED TO WATCH FOR
THE POTENTIAL OF SOME 50 PLUS GUSTS LATE THIS AFTERNOON OR EARLY
THIS EVENING.

THE SNOW AMOUNTS WERE SLIGHTLY LOWERED...CONSIDERING THE SPEED OF
THESE SYSTEMS AND THE LIMITED AVAILABLE MOISTURE.  OF COURSE...WITH
THE COLD GROUND...THE FIRST ACCUMULATION THAT IS NOTICED IS ON THE
PAVEMENTS.

FIGURING TEMPERATURES WILL DROP A BIT WITH THE ONSET OF THE SNOW
THIS MORNING...BUT FIGURING ANOTHER RISE DURING THE AFTERNOON LULL.

TIMING THE TEMPERATURE DROP THIS EVENING WAS TOUGH.  FIGURING THE
ARCTIC FRONT NEAR THE CKB-CRW CORRIDOR AROUND 23Z.

ADDED A WIND CHILL ADVISORY TO THE EXISTING HEADLINES FOR SOME OF
OUR WV MOUNTAIN COUNTIES FROM 04Z INTO 15Z SUNDAY MORNING.

OVERALL...DOES THE WIND THRU THIS EVENING...THEN THE COLD LATE
TONIGHT AND EARLY SUNDAY...UPSTAGE THE SNOW?

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
EXPECT A CHILLY START TO THE SHORT TERM ON SUNDAY
MORNING...ESPECIALLY WITH WINDS FIGURED IN OVER THE NORTHERN
MOUNTAINOUS COUNTIES. WILL LINGER WIND CHILL ADVISORY FROM NEAR TERM
INTO SUNDAY MORNING. WINDS DECREASE PRETTY RAPIDLY SUNDAY AS SURFACE
HIGH PASSES SOUTH...BUT NEXT STORM SYSTEM ALREADY MOVING INTO
WESTERN GREAT LAKES. A WARM FRONT WILL BRING SNOW TO MAINLY NORTHERN
CWA SUNDAY AFTERNOON. THE SURFACE LOW MOVES THROUGH THE GREAT LAKES
SUNDAY NIGHT...PUSHING A COLD FRONT THROUGH CWA...WITH ANOTHER QUICK
DOSE OF SNOW FOLLOWED BY REINFORCING COLD SHOT. MOST OF THE UPPER
LEVEL SUPPORT...ALONG WITH A WAVE ALONG THE FRONT ARE PROGGED TO
STAY NORTH OF CWA...SO FOR NOW GOING WITH A GENERAL DUSTING TO 2
INCHES ACROSS THE LOWLANDS...AND 2-4 HIGHER UP. ARCTIC HIGH THEN
SETTLES IN FOR TUESDAY AND WEDNESDAY. AGAIN MAY NEED WIND CHILL
HEADLINES FOR MONDAY NIGHT AND WILL MENTION IN HWO. HIGH PRESSURE
SHOULD KEEP WINDS BELOW LEVELS NEEDED FOR WIND CHILL HEADLINES
TUESDAY NIGHT...BUT STILL ANOTHER COLD ONE IN STORE. DID NOT MAKE
TOO MUCH CHANGE TO GOING TEMP FORECAST. CONTINUED NON-DIURNAL TREND
SUNDAY NIGHT THROUGH MONDAY AS TEMPS HOLD UP SUNDAY NIGHT AHEAD OF
THE COLD FRONT...THEN CRASH MONDAY BEHIND THE FRONT.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
FINALLY SOME SIGNS OF A LONGWAVE PATTERN CHANGE TOWARD END OF THE
EXTENDED PERIOD. IN THE MEAN TIME...THE ARCTIC AIRMASS WILL SETTLE
IN THE AREA WITH READINGS TANKING ONCE AGAIN. MASSAGED PREVIOUS FCST
FOR MONDAY NIGHT THRU WEDNESDAY MORNING TO REFLECT A SOMEWHAT COLDER
SOLUTION AT NIGHT WITH LESS IN THE WAY OF CLOUD COVER EXPECTED.
ANOTHER CLIPPER LOOKS TO CROSS LATE WEEK WITH A BAND OF SNOW
SHOWERS. THIS LOOKS TO BE THE LAST OF THE CLIPPERS BEFORE THE
PATTERN CHANGE OCCURS NEXT WEEKEND.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
THE STRONG LOW LEVEL FLOW MAY BE JUST AS IMPORTANT...IF NOT MORE
SO...THAN THE SNOW.  SURFACE GUSTS 30 TO 35 KNOTS IN THE
LOWLANDS...40 KNOTS OVER THE HIGH TERRAIN. SURFACE GUSTS MAY
DECREASE IN STRENGTH DURING THE FIRST BAND OF MORNING SNOW...BUT
INCREASE AGAIN AS COLD FRONT APPROACHES LATE AFTERNOON. THE
STRONGEST GUST MAY BE WITH THE COLD AIR ADVECTION AND 500 MB VORT
MAX PASSING AROUND 00Z THIS EVENING.

FIRST BAND OF SNOW IS ASSOCIATED WITH STRONG WARM AIR ADVECTION. IT
WILL PASS FROM NW TO SE ACROSS THE AREA THRU 18Z. SNOW BEGAN AT
UNI AROUND 09Z AND PKB AT 10Z. THINKING THERE COULD EASILY BE A
LULL IN THE PCPN 18Z TO 21Z.

HAVE COLD FRONT WITH SNOW SHOWERS MOVING SOUTHEAST THROUGH THE
FORECAST AREA 22Z SATURDAY TO 02Z SUNDAY.

HAVE MOST CEILINGS LOWERING TO AROUND 2 THSD FT AND VSBY MOSTLY 1 TO
2 MILES IN THE SNOW.  VSBY LIKELY TO IMPROVE DURING THE AFTERNOON AS
WARM AIR ADVECTION SNOW EXITS.

HAVE CEILINGS 1 TO 2 THSD FT BROKEN TO OVERCAST IN THE SNOW SHOWERS
AND VSBY 1 TO 3 MILES ASSOCIATED WITH THE COLD FRONT MOSTLY 22Z TO
03Z...LINGERING THROUGH 06Z SUNDAY IN THE WV MOUNTAIN COUNTIES.

DRIER ARCTIC AIR SHOULD CAUSE CLOUDS AT 1 TO 2 THSD FT TO BECOME
SCATTERED TO BROKEN BY 06Z...THEN MOSTLY SCATTERED BY 12Z
SUNDAY...EXCEPT SOME LINGERING CEILING POSSIBLE OVR CENTRAL WV
MOUNTAIN COUNTIES.

CONFIDENCE DROPS IN DETERMINING HOW MUCH THE SURFACE WIND LOWERS
DURING INITIAL BAND OF SNOW.  ALSO TIMING THE IMPROVING CONDITIONS
AND IT DURATION IN THE WAKE OF THE INITIAL BAND OF SNOW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING THE EXIT OF THE INITIAL BAND OF WARM AIR
ADVECTION SNOW AND THE ARRIVAL OF THE COLD FRONTAL SNOW SHOWERS
COULD VARY FROM THE DETERMINISTIC TAFS.  IN THIS FAST FLOW...THE
TAFS MAY BE TOO SLOW IN THE WHOLE EVOLUTION TODAY INTO TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EST 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    M    L    L    M    M    L    L    L    L    L    L
HTS CONSISTENCY  M    M    M    M    M    L    L    L    L    L    M    M
BKW CONSISTENCY  H    H    H    L    L    L    L    M    L    L    L    L
EKN CONSISTENCY  H    H    L    L    L    M    M    M    M    L    L    L
PKB CONSISTENCY  M    M    M    M    M    M    L    L    L    L    L    L
CKB CONSISTENCY  M    L    L    M    M    M    M    M    M    L    L    L

AFTER 12Z SUNDAY...
IFR POSSIBLE IN LIGHT SNOW SUNDAY NIGHT INTO MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     WVZ005>011-013>020-024>036.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR WVZ037>040-
     046-047.
     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST
     SUNDAY FOR WVZ037>040-046-047.
OH...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ066-
     067-075-076-083>087.
KY...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     KYZ105.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     KYZ101>103.
VA...NONE.

&&

SYNOPSIS...KTB/MZ/30
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...30
AVIATION...KTB
Hazardous weather outlook, Jan 25, 4:18 AM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
418 AM EST SAT JAN 25 2014

KYZ105-WVZ005>011-013>020-026>032-260930-
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
418 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND GUSTS OF 35 TO 40 MPH ARE LIKELY TODAY...HOWEVER SOME
STRONGER GUSTS ARE POSSIBLE AS THE ARCTIC FRONT PASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COLD TEMPERATURES AND WINDS MAY COMBINE TO PRODUCE DANGEROUS WIND
CHILL VALUES MONDAY NIGHT AND TUESDAY. WIND CHILL HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ024-025-033>036-260930-
MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
418 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND GUSTS OF 35 TO 40 MPH ARE LIKELY TODAY...HOWEVER SOME
STRONGER GUSTS ARE POSSIBLE AS THE ARCTIC FRONT PASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COLD TEMPERATURES AND WINDS MAY COMBINE TO PRODUCE DANGEROUS WIND
CHILL VALUES MONDAY NIGHT AND TUESDAY. WIND CHILL HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037>040-046-047-260930-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
418 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

WIND GUSTS OF 35 TO 45 MPH ARE LIKELY TODAY...HOWEVER SOME
STRONGER GUSTS ARE POSSIBLE AS THE ARCTIC FRONT PASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

COLD TEMPERATURES AND WINDS MAY COMBINE TO PRODUCE DANGEROUS WIND
CHILL VALUES MONDAY NIGHT AND TUESDAY. WIND CHILL HEADLINES MAY BE
NEEDED. ANOTHER ROUND OF DANGEROUS WIND CHILLS IS POSSIBLE TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ066-067-075-076-083>087-260930-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
418 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND GUSTS OF 35 TO 40 MPH ARE LIKELY TODAY...HOWEVER SOME
STRONGER GUSTS ARE POSSIBLE AS THE ARCTIC FRONT PASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COLD TEMPERATURES AND WINDS MAY COMBINE TO PRODUCE DANGEROUS WIND
CHILL VALUES MONDAY NIGHT AND TUESDAY. WIND CHILL HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-260930-
DICKENSON-BUCHANAN-
418 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW ACCUMULATIONS ARE EXPECTED INTO THE EVENING. IF THE
SNOWFALL FORECAST INCREASES...A WINTER WEATHER ADVISORY MAY BE
NEEDED.

SOME WIND GUSTS OF 35 TO 40 MPH ARE LIKELY TODAY. IF STRONGER
GUSTS BECOME MORE LIKELY A WIND ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COLD TEMPERATURES AND WINDS MAY COMBINE TO PRODUCE DANGEROUS WIND
CHILL VALUES MONDAY NIGHT AND TUESDAY. WIND CHILL HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KTB/MZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 winter weather, 2 winter storm. Local standard time, as filed.

Winter Weather, Cabell

When
January 25, 6:00 AM EST to 6:00 PM EST
Where
Cabell forecast zone
Reported by
Trained Spotter
Coordinates
38.420, -82.242 (the zone’s center; the record gives no point)

Winter Weather, Mason

When
January 25, 6:00 AM EST to 6:00 PM EST
Where
Mason forecast zone
Reported by
Trained Spotter
Coordinates
38.770, -82.026 (the zone’s center; the record gives no point)

Winter Weather, Pleasants

When
January 25, 6:00 AM EST to 6:00 PM EST
Where
Pleasants forecast zone
Reported by
Trained Spotter
Coordinates
39.371, -81.161 (the zone’s center; the record gives no point)

Winter Weather, Tyler

When
January 25, 6:00 AM EST to 6:00 PM EST
Where
Tyler forecast zone
Reported by
COOP Observer
Coordinates
39.465, -80.885 (the zone’s center; the record gives no point)

Winter Weather, Wayne

When
January 25, 6:00 AM EST to 6:00 PM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
38.146, -82.427 (the zone’s center; the record gives no point)

Winter Weather, Wood

When
January 25, 6:00 AM EST to 6:00 PM EST
Where
Wood forecast zone
Reported by
Trained Spotter
Coordinates
39.211, -81.515 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
January 25, 7:00 AM EST to 6:30 PM EST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
38.835, -81.675 (the zone’s center; the record gives no point)

Winter Weather, Putnam

When
January 25, 7:00 AM EST to 7:00 PM EST
Where
Putnam forecast zone
Reported by
Trained Spotter
Coordinates
38.509, -81.909 (the zone’s center; the record gives no point)

Winter Weather, Ritchie

When
January 25, 7:00 AM EST to 6:00 PM EST
Where
Ritchie forecast zone
Reported by
COOP Observer
Coordinates
39.178, -81.063 (the zone’s center; the record gives no point)

Winter Weather, Wirt

When
January 25, 7:00 AM EST to 6:30 PM EST
Where
Wirt forecast zone
Reported by
Trained Spotter
Coordinates
39.022, -81.379 (the zone’s center; the record gives no point)

Winter Storm, Roane

When
January 25, 8:00 AM EST to 7:00 PM EST
Where
Roane forecast zone
Reported by
COOP Observer
Coordinates
38.714, -81.348 (the zone’s center; the record gives no point)

Winter Storm, Braxton

When
January 25, 8:00 AM EST to 7:30 PM EST
Where
Braxton forecast zone
Reported by
COOP Observer
Coordinates
38.700, -80.719 (the zone’s center; the record gives no point)

Winter Weather, Boone

When
January 25, 8:00 AM EST to 7:30 PM EST
Where
Boone forecast zone
Reported by
Trained Spotter
Coordinates
38.023, -81.711 (the zone’s center; the record gives no point)

Winter Weather, Calhoun

When
January 25, 8:00 AM EST to 7:00 PM EST
Where
Calhoun forecast zone
Reported by
Trained Spotter
Coordinates
38.845, -81.118 (the zone’s center; the record gives no point)

Winter Weather, Clay

When
January 25, 8:00 AM EST to 7:00 PM EST
Where
Clay forecast zone
Reported by
Trained Spotter
Coordinates
38.463, -81.075 (the zone’s center; the record gives no point)

Winter Weather, Doddridge

When
January 25, 8:00 AM EST to 7:00 PM EST
Where
Doddridge forecast zone
Reported by
Trained Spotter
Coordinates
39.269, -80.707 (the zone’s center; the record gives no point)

Winter Weather, Gilmer

When
January 25, 8:00 AM EST to 6:30 PM EST
Where
Gilmer forecast zone
Reported by
Trained Spotter
Coordinates
38.924, -80.857 (the zone’s center; the record gives no point)

Winter Weather, Harrison

When
January 25, 8:00 AM EST to 6:30 PM EST
Where
Harrison forecast zone
Reported by
Trained Spotter
Coordinates
39.284, -80.380 (the zone’s center; the record gives no point)

Winter Weather, Kanawha

When
January 25, 8:00 AM EST to 7:30 PM EST
Where
Kanawha forecast zone
Reported by
COOP Observer
Coordinates
38.337, -81.528 (the zone’s center; the record gives no point)

Winter Weather, Lewis

When
January 25, 8:00 AM EST to 6:30 PM EST
Where
Lewis forecast zone
Reported by
Trained Spotter
Coordinates
38.996, -80.502 (the zone’s center; the record gives no point)

Winter Weather, Lincoln

When
January 25, 8:00 AM EST to 7:00 PM EST
Where
Lincoln forecast zone
Reported by
Trained Spotter
Coordinates
38.175, -82.070 (the zone’s center; the record gives no point)

Winter Weather, Logan

When
January 25, 8:00 AM EST to 7:00 PM EST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
37.832, -81.935 (the zone’s center; the record gives no point)

Winter Weather, Taylor

When
January 25, 8:30 AM EST to 7:00 PM EST
Where
Taylor forecast zone
Reported by
COOP Observer
Coordinates
39.336, -80.046 (the zone’s center; the record gives no point)

Winter Weather, Barbour

When
January 25, 9:00 AM EST to 7:00 PM EST
Where
Barbour forecast zone
Reported by
COOP Observer
Coordinates
39.133, -80.003 (the zone’s center; the record gives no point)

Winter Weather, Fayette

When
January 25, 9:00 AM EST to 8:30 PM EST
Where
Fayette forecast zone
Reported by
Trained Spotter

Winter Weather, McDowell

When
January 25, 9:00 AM EST to 8:30 PM EST
Where
McDowell forecast zone
Reported by
Trained Spotter
Coordinates
37.379, -81.654 (the zone’s center; the record gives no point)

Winter Weather, Mingo

When
January 25, 9:00 AM EST to 8:00 PM EST
Where
Mingo forecast zone
Reported by
Trained Spotter
Coordinates
37.726, -82.135 (the zone’s center; the record gives no point)

Winter Weather, Nicholas

When
January 25, 9:00 AM EST to 9:00 PM EST
Where
Nicholas forecast zone
Reported by
Trained Spotter

Winter Weather, Pocahontas

When
January 25, 9:00 AM EST to 9:30 PM EST
Where
Pocahontas forecast zone
Reported by
COOP Observer

Winter Weather, Raleigh

When
January 25, 9:00 AM EST to 9:00 PM EST
Where
Raleigh forecast zone
Reported by
Trained Spotter

Winter Weather, Randolph

When
January 25, 9:00 AM EST to 9:30 PM EST
Where
Randolph forecast zone
Reported by
COOP Observer

Winter Weather, Upshur

When
January 25, 9:00 AM EST to 8:30 PM EST
Where
Upshur forecast zone
Reported by
COOP Observer
Coordinates
38.898, -80.233 (the zone’s center; the record gives no point)

Winter Weather, Webster

When
January 25, 9:00 AM EST to 9:30 PM EST
Where
Webster forecast zone
Reported by
Trained Spotter

Winter Weather, Wyoming

When
January 25, 9:00 AM EST to 9:00 PM EST
Where
Wyoming forecast zone
Reported by
COOP Observer
Coordinates
37.610, -81.549 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2014Every state in 2014This day in weather historyWarnings in West Virginia, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484979, 484993, 484997, 485004, 485006, 485009, 484988, 484999, 485002, 485008, 484972, 484974, 484977, 484980, 484981, 484983, 484986, 484987, 484989, 484990, 484991, 484992, 485003, 484976, 484985, 484994, 484995, 484996, 484998, 485000, 485001, 485005, 485007, 485010.